Crestor and Muscle Pain

Muscle pain consisting of tenderness or weakness is relatively common when taking Crestor, especially when first taking the drug or when the dose is increased. However, in rare cases, muscle pain can be a symptom of serious conditions called myopathy and rhabdomyolysis. To be safe, contact your healthcare provider immediately if you experience muscle pain while taking Crestor, especially if you have a fever and feel ill.

Does Crestor Cause Muscle Pain?

While most people tolerate Crestor® (rosuvastatin calcium) well, there are potential side effects that can occur. For people taking Crestor, muscle pain is one of these possible side effects. In previous clinical studies, muscle tenderness or pain occurred in up to 12.7 percent of people taking Crestor.
 

Crestor and Muscle Pain: What to Watch For

Most people who experience muscle pain while taking Crestor have no other muscle symptoms. However, in rare cases (less than 0.1 percent), people can develop serious problems with their muscles while on Crestor. These problems include myopathy and rhabdomyolysis.
 
While both myopathy and rhabdomyolysis are rarely seen in people taking Crestor, it is important to know that muscle pain can be a symptom of these conditions. Rhabdomyolysis is very serious because it can cause muscles to break down, which in turn can cause the kidneys to stop working properly (acute kidney failure) and in some cases, result in loss of life.
 
If you develop muscle pain, tenderness, or weakness while taking Crestor (especially if you also have a fever or feel ill), call your healthcare provider immediately. This could be a sign that you have a serious condition that needs treatment right away.
 
 
5 Common Pain Medication Fears

Crestor Medicine

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.